How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr Uzair Your Own Question
Dr Uzair
Dr Uzair, Doctor
Category: Medical
Satisfied Customers: 7964
Experience:  MBBS, FCPS (R) General Surgery. Years of experience in Emergency Medicine.
27273415
Type Your Medical Question Here...
Dr Uzair is online now

I have a superficial skin infection on my leg which requires

Resolved Question:

I have a superficial skin infection on my leg which requires antibiotics the doctor gave me clarithromycin but I forgot to advise I have also been taking loratadine antihistamine to reduce the swelling. I notice on the antibiotic leaflet it says that these drugs can cause a problem when taken together. I last took loratadine 24 hours ago. Am I safe to take the antibiotics or should I wait another day? I'm scared it will cause me a serious problem but equally concerned about leaving the infection to get worse. Please advise when the antihistamine will leave my body. Thank you
Submitted: 2 years ago.
Category: Medical
Expert:  Dr Uzair replied 2 years ago.
Dr Uzair :

Hi. Welcome to JustAnswer. I shall try my best to assist you while you are corresponding with me.

Dr Uzair :

Yes, it will be best to take the Clarithromycin now. As there is only minor drug interactions between clarithromycin and loratidine.

Dr Uzair :

After 24 hours, there is hardly any Loratidine left in the system to cause an interaction with Clarithromycin.

Dr Uzair :

At the moment, taking the antibiotic is far more beneficial than delaying in order to prevent any interactions.

Dr Uzair :

Let me know if you have more queries about this.

Dr Uzair :

If not, please leave a positive rating for the service.

Dr Uzair :

Best.

Customer:

Thank you Dr Uzair I did a bit of research and was alarmed to see that after 24 hours the antihistamine was still 50% active but a little bit of knowledge is a bad thing!

Dr Uzair :

Yes but you can take the anti biotic now

Dr Uzair :

There is no serious interaction between the two drugs to warrant any delay as taking the antibiotic will be far more beneficial at this point in time.

Customer:

I'm going to now. Thank you Dr, hopefully all will be OK. Thank you

Dr Uzair :

All the best.

Dr Uzair :

Please do leave a positive rating for the service.

Customer:

Thank you I managed to convince myself it would give me a heart problem. I must stop googling and making my own conclusions! Thank you for your help

Customer:

Will leave a positive now :)

Dr Uzair :

My pleasure.

Dr Uzair and 2 other Medical Specialists are ready to help you